Missouri, 2015Damaging Winds in Missouri, June 12 to 13, 2015
June 12 to 13, 2015 · NWS SGF · 10 events in 6 counties and zones
Isolated severe thunderstorms produced several reports of wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms produced several reports of wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 12, 1:41 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 12, 1:41 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
241 PM CDT Fri Jun 12 2015
.SHORT TERM...(This Evening through Saturday)
Issued at 238 PM CDT FRI JUN 12 2015
Widely scattered showers and thunderstorms have developed this
afternoon near the Interstate 44 corridor along an old outflow
boundary. Additional convection has fired across the eastern
Ozarks in an uncapped air mass. The atmosphere is supportive of a
locally damaging wind gust threat, although a drier air mass in
the 500-300 mb layer will likely preclude a more substantial
microburst threat. We will have to watch areas back towards I-49
late this afternoon and this evening as we may see a brief window
of better microburst potential if storms can redevelop.
Scattered thunderstorms will then continue into this evening
before diminishing. We are then expecting more thunderstorms to
spread into/develop across extreme southeastern Kansas and western
Missouri later tonight as a developing low level jet interacts
with a frontal boundary. Locally heavy rainfall/lightning will be
the main potential hazard with overnight activity. Lows tonight
will be slightly cooler than those of last night with most areas
falling into the upper 60s to lower 70s.
.LONG TERM...(Saturday Night through Friday)
Issued at 238 PM CDT FRI JUN 12 2015
While that front will lift back north of the region on Saturday,
multiple short wave troughs will continue the threat for showers
and thunderstorms this weekend. We are not looking at a washout by
any means, but scattered to numerous thunderstorms will occur.
Locally heavy rainfall is expected with these storms given what
will be a high moisture content in the atmosphere. While clouds
and precipitation will keep highs a bit cooler this weekend, muggy
conditions are expected.
Global models then continue to indicate an upper level
trough/weakness moving east into the region early next week.
Models also want to bring that front back south...at least
approaching portions of central Missouri. With abnormally high
atmospheric moisture content continuing, the synoptic setup
appears favorable for a heavy rainfall threat into the middle of
next week. A Flash Flood Watch may eventually be required for
parts of the area. We will continue to hit this concern in the
Hazardous Weather Outlook. Temperatures may be slightly cooler
next week with the expected rainfall, but conditions will remain
humid.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 1259 PM CDT FRI JUN 12 2015
Scattered showers and storms will be the main concern for the TAF
sites this afternoon into this evening. Any restrictions to
visibility and ceilings will be associated with this shower/storm
activity, with mainly MVFR (brief IFR) possible. Additional
showers and storms will develop to the west of the area later this
afternoon into this evening, and this activity will need to be
monitored as it may affect JLN this evening. Will handle this risk
with amendments at this point. Otherwise, expect VFR conditions.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...Gagan
Hazardous weather outlook, Jun 12, 2:44 PM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
344 PM CDT FRI JUN 12 2015
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
344 PM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED...
LIMITED THUNDERSTORM WIND DAMAGE RISK.
LIMITED FLOODING RISK.
ELEVATED LIGHTNING RISK.
LIMITED EXCESSIVE HEAT RISK.
DISCUSSION...
HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL CONTINUE
THIS AFTERNOON ALONG AND SOUTH OF THE INTERSTATE 44
CORRIDOR.
SCATTERED THUNDERSTORMS WILL PERSIST INTO THIS EVENING ACROSS
THE OUTLOOK AREA. WHILE THE MAIN THREATS WITH THESE STORMS
WILL BE LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND
LIGHTNING...A FEW STORMS MAY ALSO PRODUCE DAMAGING WIND
GUSTS. THERE IS ALSO A LOCALIZED FLASH FLOODING RISK OVER
PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST CENTRAL
MISSOURI.
MORE THUNDERSTORMS ARE THEN EXPECTED OVERNIGHT...ESPECIALLY
NORTH OF THE INTERSTATE 44 CORRIDOR. THE MAIN HAZARDS WILL BE
LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
STORMS WILL REMAIN POSSIBLE AT TIMES THROUGH THE WEEKEND BUT
THERE WILL BE BREAKS IN THE RAIN EACH DAY. CHANCES FOR
THUNDERSTORMS WILL THEN INCREASE DURING THE EARLY AND MIDDLE
PORTIONS OF NEXT WEEK. SOME STRONGER STORMS WILL PRODUCE
FREQUENT LIGHTNING AND DOWNPOURS.
HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING MAY EVOLVE BY
EARLY NEXT WEEK AS A FRONT STALLS NEAR OR OVER THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)
THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)
SCHAUMANN
In the hours before
Special weather statement, Jun 12, 1:58 PM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
258 PM CDT FRI JUN 12 2015
MOZ098-122015-
SHANNON MO-
258 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHANNON COUNTY UNTIL
315 PM CDT...
AT 256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MIDRIDGE...MOVING NORTHEAST
AT 20 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE MIDRIDGE AND RURAL NORTHEASTERN SHANNON
COUNTY.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...
INCLUDING HAIL...STRONG WINDS...AS WELL AS DEADLY CLOUD TO GROUND
LIGHTNING. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A
STURDY SHELTER IMMEDIATELY.
LAT...LON 3720 9125 3732 9132 3740 9117 3737 9116
3732 9117 3731 9115 3726 9115 3726 9113
3722 9113
TIME...MOT...LOC 1958Z 243DEG 16KT 3730 9118
GAGANSpecial weather statement, Jun 12, 2:17 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT FRI JUN 12 2015
KSZ097-122045-
CRAWFORD KS-
317 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAWFORD COUNTY
UNTIL 345 PM CDT...
AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCCUNE...OR 10 MILES NORTHWEST OF
CARONA...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH AND DIME
SIZED HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BEULAH...GIRARD AND MCCUNE.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3757 9488 3742 9476 3734 9499 3734 9508
3738 9509 3743 9510
TIME...MOT...LOC 2017Z 233DEG 17KT 3739 9499
GAGANSpecial weather statement, Jun 12, 3:22 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 PM CDT FRI JUN 12 2015
MOZ066-077-122200-
BARTON MO-VERNON MO-
422 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BARTON AND
SOUTHWESTERN VERNON COUNTIES UNTIL 500 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OSKALOOSA...OR 7 MILES WEST OF
VERDELLA...MOVING NORTHEAST AT 20 MPH. WINDS AROUND 50 MPH AND DIME
SIZED HAIL ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONAUGH...HANNON...LIBERAL...MILO...
MOUNDVILLE...NEVADA...OSKALOOSA...SHELDON AND VERDELLA.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE PRAIRIE
STATE PARK.
THUNDERSTORMS POSE A VARIETY OF HAZARDS TO THOSE OUTDOORS...INCLUDING
HAIL...STRONG WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING.
IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY
SHELTER IMMEDIATELY.
LAT...LON 3788 9436 3766 9418 3753 9457 3757 9462
3766 9462
TIME...MOT...LOC 2122Z 235DEG 18KT 3761 9456
GAGANLocal storm report, Jun 12, 3:31 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
431 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM FLASH FLOOD MCCUNE 37.35N 95.02W
06/12/2015 CRAWFORD KS EMERGENCY MNGR
K126 HIGHWAY UNDER WATER JUST NORTH OF MCCUNE
&&
BURCHFIELDSpecial weather statement, Jun 12, 3:34 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
434 PM CDT FRI JUN 12 2015
KSZ097-101-122200-
CHEROKEE KS-CRAWFORD KS-
434 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE AND SOUTHEASTERN
CRAWFORD COUNTIES UNTIL 500 PM CDT...
AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEULAH TO CARONA TO
HALLOWELL TO 6 MILES WEST OF MELROSE...MOVING EAST AT 10 MPH. WINDS
AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAXTER SPRINGS...CARONA...CHEROKEE...
COLUMBUS...FRONTENAC...GALENA...PITTSBURG...SCAMMON...TREECE...WEIR
AND WEST MINERAL.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
LAT...LON 3727 9497 3747 9493 3749 9461 3700 9462
3700 9507 3700 9508 3721 9509
TIME...MOT...LOC 2134Z 264DEG 11KT 3741 9484 3728 9486
3715 9498 3701 9505
GAGANLocal storm report, Jun 12, 3:37 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
437 PM CDT FRI JUN 12 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG 1 NW ARMA 37.55N 94.71W
06/12/2015 CRAWFORD KS EMERGENCY MNGR
MULTIPLE TREES DOWN ACROSS 650 AVENUE NEAR ARMA
&&
BURCHFIELDThunderstorm Wind, Vernon
- When
- June 12, 3:45 PM CST
- Where
- Vernon County, 0.88 mi SE of Sheldon
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 37.660, -94.290
Numerous trees and power lines were blown down in Sheldon.
Thunderstorm Wind, St. Clair
- When
- June 12, 4:05 PM CST
- Where
- St. Clair County, 3.01 mi SE of Raney
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- CoCoRaHS
- Coordinates
- 37.920, -93.710
A large tree fell across a roadway and numerous large tree branches were blown down.
Thunderstorm Wind, Hickory
- When
- June 12, 4:45 PM CST
- Where
- Hickory County, 1.49 mi NNW of Wheatland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.970, -93.430
Numerous large tree limbs were blown down around the Wheatland area.
Thunderstorm Wind, Hickory
- When
- June 12, 5:00 PM CST
- Where
- Hickory County, 1.49 mi NNW of Cross Timbers
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.050, -93.240
Several trees were blown down on U.S. Highway 65 north of Cross Timbers.
Thunderstorm Wind, Morgan
- When
- June 12, 5:45 PM CST
- Where
- Morgan County, 1.76 mi NE of Gravois Mills Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 38.290, -92.800
A tree was blown down on to an outbuilding.
Thunderstorm Wind, Morgan
- When
- June 12, 5:55 PM CST
- Where
- Morgan County, 2.34 mi SSW of Rocky Mt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 38.270, -92.720
Several trees and power lines were blown down around Rocky Mount.
Thunderstorm Wind, Greene
- When
- June 13, 2:20 PM CST
- Where
- Greene County, 3.83 mi SSE of Plano
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.130, -93.590
Several trees and power lines were blown down north and south of Highway 174.
Thunderstorm Wind, Taney
- When
- June 13, 2:30 PM CST
- Where
- Taney County, 1.38 mi N of Branson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.670, -93.220
A few large tree branches were blown down on Willowbrooke and Summerbrooke Lanes.
Thunderstorm Wind, Greene
- When
- June 13, 2:35 PM CST
- Where
- Greene County, 0.88 mi NE of Bois D Arc
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.260, -93.510
A tree was blown down near the post office.
Thunderstorm Wind, Greene
- When
- June 13, 2:39 PM CST
- Where
- Greene County, 1.49 mi NNW of Elwood
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.250, -93.440
A tree was blown down along Farm Road 108 near Clear Creek Cemetery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572354, 572353, 572355, 572356, 572357, 572358, 572370, 572371, 572359, 572360.